MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Material Fragmentation (1261); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable - lens remains implanted.Section e1 - first/given name: unknown, as information was requested but not provided.Section e1 - last name: unknown, as information was requested but not provided.Section e1 - telephone number: unknown, as information was requested but not provided.Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the handle (haptic) of the intraocular lens (iol) broke off.After implantation and viscoelastic washing, the haptics had difficulty separating from the optical part.Additionally, the lenses experienced difficulty passing through the cartridge.The customer indicated that there were no changes in the use of the device.There was no adverse patient outcome reported.Account indicated that the problem was observed at the moment of iol implantation.There was no resistance with this lens, but resistance has often been observed with other iols at the moment of implantation when the iol passes through the cartridge.The lens was implanted and remains in the patient's eye.The separation of the haptic from the optical part of the iol was immediately detected.The haptic elements are mostly glued to the optical part.The optical part itself has the outer edges curled towards the middle.Most often, it is necessary to mechanically separate the haptic element from the optic.In this case, the haptic element was immediately separated from the optic inside the eye.No further information was provided.A separated report will be submitted for the unknown events mentioned.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the sections below were addressed inappropriately in the initial mdr report.The following sections are being updated accordingly: section b5 - describe event or problem: the lens is not available for return as it was removed in pieces and replaced within the same procedure.Section h6-type of investigation: 4115 (code updated from 4117 to reflect that the lens was discarded after removal) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23900888
Report Number3012236936-2025-000336
Device Sequence Number12009328
Product Code HQL
UDI-Device Identifier05050474548718
UDI-Public(01)05050474548718(17)280904
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAB00
Device Catalogue NumberAAB0000225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/26/2025
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown